Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 24, NWS Fort Worth, TX

June 17, 2006Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 17, 2006, 8:06 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2006, 8:06 PM CDT (01:06 UTC)
Expired
Jun 17, 2006, 8:45 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 180107
TORFWD
TXC363-367-180145-
/O.NEW.KFWD.TO.W.0024.060618T0106Z-060618T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
  NORTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 806 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
  10 MILES NORTH OF MINERAL WELLS...MOVING SOUTH AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MINERAL WELLS STATE PARK BY 845 PM

TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR 
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3300 9799 3301 9815 3282 9813 3280 9789

$$

TR.92
1 follow-up statement
000 
WWUS54 KFWD 180125
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT SAT JUN 17 2006

TXC363-367-180145-
/O.CON.KFWD.TO.W.0024.000000T0000Z-060618T0145Z/
PALO PINTO TX-PARKER TX-
825 PM CDT SAT JUN 17 2006

...A TORNADO WARNING CONTINUES UNTIL 845 PM CDT FOR NORTHWESTERN
PARKER AND NORTHEASTERN PALO PINTO COUNTIES...

AT 825 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING 
TORNADOES WAS 11 MILES NORTH OF MINERAL WELLS...MOVING SOUTHEAST AT 
5 MPH.

THE TORNADO WILL BE NEAR...
  9 MILES NORTHWEST OF MINERAL WELLS STATE PARK BY 845 PM

IN ADDITION TO TORNADOES, GOLFBALL-SIZE HAIL AND DAMAGING WINDS ARE 
LIKELY WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3300 9799 3301 9815 3282 9813 3280 9789

$$

07/BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:13 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 17, 3:13 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT SAT JUN 17 2006

.DISCUSSION...
SIGNIFICANT CONVECTIVE EVENT POSSIBLE ACROSS MUCH OF NORTH TEXAS
LATE THIS AFTERNOON THROUGH TONIGHT. GFS MODEL HAS A SIGNAL FOR
WIDESPREAD CONVECTION DEVELOPING TO OUR NORTHWEST THIS AFTERNOON
AND EVENING AND SPREADING SOUTH AND EAST TONIGHT. SINCE CONVECTIVE
DEVELOPMENT ALREADY WELL UNDERWAY AT THIS TIME IN SOUTHWEST
OKLAHOMA...WE HAVE TO BELIEVE GFS IS ON THE RIGHT TRACK WITH
CONVECTION DEVELOPING JUST AHEAD OF THE NEXT SHORTWAVE ROTATING
THROUGH THE UPPER LEVEL TROUGH.

THERE ARE SEVERAL PARAMETERS THAT POINT TO THE POSSIBILITY OF A
SIGNIFICANT DAMAGING WIND EVENT AT SOME POINT THIS EVENING OR
OVERNIGHT. CONVECTION THAT IS CURRENTLY DEVELOPING IN AREA OF
EXTREME INSTABILITY WILL EVENTUALLY CREATE A SIGNIFICANT COLD
POOL...WHICH IS LIKELY TO DEVELOP THE CONVECTIVE CLUSTER TO THE
SOUTHEAST THIS EVENING AS WIND SHEAR VECTORS BECOME NORTHWESTERLY
AND INCREASE TONIGHT. THE AIRMASS OVER PARTS OF NORTH TEXAS
REMAINS UNDER THE INFLUENCE OF THE MORNING MCS...BUT SATELLITE AND
SURFACE OBSERVATIONS INDICATE THAT AIRMASS RECOVERY IS WELL
UNDERWAY. A STRONG MOISTURE SURGE WAS MOVING NORTH IN A BROAD AREA
FROM KSAT TO KBWD WITH 70+ DEWPTS AND THICKER CU FIELD. AS THE MCS
BEGINS TO MATURE AROUND KSPS AND KCDS THIS AFTN/EVE...THERE ARE
INDICATIONS THAT THE SYSTEM WILL DEVELOP INTO A FORWARD
PROPAGATING MCS NEAR OR SHORTLY AFTER SUNSET. IF THE SYSTEM
EVOLVES AS EXPECTED...THEN COLD POOL/MESOHIGH EFFECTS ALONG WITH
INCREASING UPPER LEVEL NW WINDS BEHIND THE UPPER TROUGH COULD
COMBINE TO PRODUCE LOCALIZED WIND GUSTS OVER 70 MPH ALONG LEADING
EDGE OF MCS TONIGHT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT
FOR WESTERN ZONES UNTIL 02Z...AND FULLY EXPECT ANOTHER WATCH AFTER
THAT TIME.

GIVEN THE EXPECTED FAST MOVEMENT OF THE HEAVIEST RAIN...HAVE OPTED
TO NOT ISSUE A FLASH FLOOD WATCH. HOWEVER...WE WILL HAVE TO
CLOSELY MONITOR POTENTIAL FOR FLOODING RAINS ACROSSS SOUTHERN AND
SOUTHEASTERN ZONES AFTER MIDNIGHT AS THE MCS SLOWS DOWN AND
GRADUALLY WEAKENS.

BEST RAIN CHANCES WILL END FROM WEST TO EAST BEGINNING ON SUNDAY
AS TROUGH AXIS MOVES EAST OF FORECAST AREA. WILL MAINTAIN LOW POPS
ACROSS PARTS OF THE SOUTH AND EAST INTO WEDNESDAY AS DEEPER
MOISTURE REMAINS IN THE VICINITY OF CENTRAL AND SOUTHERN TEXAS
THROUGH MIDWEEK. EXPECT DRY WEATHER WITH SEASONABLE TEMPERATURES
FOR THURSDAY-SATURDAY PERIOD.   09/GP

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  93  72  94 /  80  30  10  10
WACO, TX              73  94  73  93 /  80  40  20  10
PARIS, TX             71  88  69  90 /  60  40  20  10
DENTON, TX            71  93  69  94 /  80  30  10  10
MCKINNEY, TX          69  91  68  93 /  80  30  10  10
DALLAS, TX            70  91  72  93 /  80  30  10  10
TERRELL, TX           70  92  71  93 /  70  40  10  10
CORSICANA, TX         73  91  73  93 /  80  40  20  10
TEMPLE, TX            73  92  73  94 /  80  40  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM SATURDAY FOR TXZ091-TXZ092-
TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-
TXZ141-TXZ142-TXZ143.

&&

91/09
Hazardous weather outlook, Jun 17, 3:37 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SAT JUN 17 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
337 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT FOR
AREAS WEST OF A GAINESVILLE TO WEATHERFORD TO HAMILTON LINE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OF NORTH AND NORTHWEST TEXAS THROUGH TONIGHT.
INITIALLY...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE
STORMS...BUT THEY ARE EXPECTED TO DEVELOP INTO A SEVERE LINE OF
STORMS BY LATER TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT
LATER TONIGHT AS THESE STORMS MOVE ACROSS NORTH TEXAS AND DEVELOP
SOUTHWARD.

IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL WILL
BE POSSIBLE THROUGHOUT ALL OF NORTH TEXAS. RAINFALL AMOUNTS OF 1
TO 3 INCHES WITH ISOLATED AMOUNTS TO 4 INCHES WILL BE POSSIBLE
THROUGH TONIGHT. ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE
SLOW MOVING THUNDERSTORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SUNDAY MORNING...THEN
OVER SOUTHERN AND EASTERN PORTIONS SUNDAY AFTERNOON AND NIGHT. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING AND TONIGHT.

DUNN

In the hours before

Special weather statement, Jun 17, 7:19 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT SAT JUN 17 2006

TXZ100-180045-

YOUNG-
719 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF BRECKENRIDGE...MOVING NORTHEAST
AT 20 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED FOR YOUNG COUNTY.

92
Local storm report, Jun 17, 7:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT SAT JUN 17 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 W BRECKENRIDGE        32.76N  99.03W
06/17/2006  E0.88 INCH       STEPHENS           TX   LAW ENFORCEMENT

            NICKEL HAIL REPORTED ON THE WESTERP PART OF HUBBARD
            CREEK RESERVOIR
Local storm report, Jun 17, 7:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT SAT JUN 17 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             ALVORD                  33.36N  97.69W
06/17/2006  E0.88 INCH       WISE               TX   NWS EMPLOYEE

            REPORT OF NICKEL SIZE HAIL ALONG HIGHWAY 287 IN WISE
            COUNTY - RELAYED TO STEVE DRILETTE (KAMA)
Local storm report, Jun 17, 7:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT JUN 17 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             ALVORD                  33.36N  97.69W
06/17/2006  E0.88 INCH       WISE               TX   NWS EMPLOYEE

            REPORT OF NICKEL SIZE HAIL ALONG HIGHWAY 287 IN WISE
            COUNTY - RELAYED TO STEVE DRILLETTE (KAMA)
Special weather statement, Jun 17, 7:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SAT JUN 17 2006

TXZ129-180130-

EASTLAND-
754 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER UPDATE FOR EASTLAND COUNTY...

THE THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL
AND TORRENTIAL RAINS WILL INCREASE ACROSS EASTLAND COUNTY AFTER 830
PM. PEOPLE IN EASTLAND COUNTY...INCLUDING DRIVERS ON INTERSTATE 20
BETWEEN THE STRAWN...RANGER...AND CISCO EXITS...SHOULD BE ALERT TO
THE APPROACHING STORMS.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND
AND RANGER.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE NEEDED FOR EASTLAND COUNTY THIS EVENING.

07/BB
Local storm report, Jun 17, 8:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT SAT JUN 17 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             PERRIN                  33.03N  98.07W
06/17/2006  E0.88 INCH       JACK               TX   LAW ENFORCEMENT

            JACK COUNTY S.O. REPORTED NICKEL HAIL IN PERRIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:00 PM CDTSevere Thunderstorm WarningFWDWise60 min
Jun 17, 7:25 PM CDTSevere Thunderstorm WarningFWDYoung65 min
Jun 17, 7:33 PM CDTSevere Thunderstorm WarningFWDMontague57 min
Jun 17, 7:45 PM CDTSevere Thunderstorm WarningFWDStephens60 min
Jun 17, 7:50 PM CDTSevere Thunderstorm WarningFWDJack40 min
Jun 17, 8:04 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker56 min
Jun 17, 8:12 PM CDTSevere Thunderstorm WarningFWDJack63 min
Jun 17, 8:18 PM CDTFlash Flood WarningFWDJack3 hr
Jun 17, 8:25 PM CDTSevere Thunderstorm WarningFWDWise48 min
Jun 17, 8:27 PM CDTSevere Thunderstorm WarningFWDMontague44 min
Jun 17, 8:46 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
Jun 17, 8:54 PM CDTSevere Thunderstorm WarningFWDEastland66 min
Jun 17, 8:57 PM CDTFlash Flood WarningFWDPalo Pinto2 hr
Jun 17, 9:16 PM CDTSevere Thunderstorm WarningFWDParker59 min
Jun 17, 9:55 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 17, 10:16 PM CDTSevere Thunderstorm WarningFWDParker44 min
Jun 17, 10:35 PM CDTSevere Thunderstorm WarningFWDDenton41 min
Jun 17, 10:43 PM CDTFlash Flood WarningFWDDenton3 hr
Jun 17, 10:55 PM CDTSevere Thunderstorm WarningFWDMills65 min
Jun 18, 12:24 AM CDTSevere Thunderstorm WarningFWDHill66 min
Jun 18, 12:48 AM CDTSevere Thunderstorm WarningFWDEllis47 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.